Differential and Integral Equations

A value function and applications to translation-invariant semilinear elliptic equations on unbounded domains

Ian Schindler

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We combine results from nonlinear functional analysis relating nonlinear eigenvalues of the type $ g'(u) = \rho u $ to the derivatives of the critical value function $ \gamma (t) := \sup_{\|u\|^2=t} g(u) $ with concentration compactness techniques to study the Dirichlet boundary value problem on $\Omega$, $$ -\Delta u + u = \lambda f(x,u), \tag 0.1 $$ where $\Omega$ is an unbounded cylindrical domain and the dependence on $x$ in the unbounded direction is periodic. We give sufficient conditions on $f$ to obtain an interval in which the $\lambda$'s for which (0.1) has a weak solution are dense.

Article information

Source
Differential Integral Equations, Volume 8, Number 4 (1995), 813-828.

Dates
First available in Project Euclid: 20 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1369055612

Mathematical Reviews number (MathSciNet)
MR1306593

Zentralblatt MATH identifier
0820.35106

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 35P05: General topics in linear spectral theory

Citation

Schindler, Ian. A value function and applications to translation-invariant semilinear elliptic equations on unbounded domains. Differential Integral Equations 8 (1995), no. 4, 813--828. https://projecteuclid.org/euclid.die/1369055612


Export citation